View Full Version : In Remisission?
08-23-2005, 08:17 AM
About a month ago I was admitted into the hospital for pain control. They did my 7th cysto/overdistention. The doctor said I do not have IC. He said the reason I am in pain is becuse I take too much narcotics. I have read posts about what kinds of pain meds everyone takes and how often. I don't think I am taking too much. Any way, I am also in more pain now than I was when I had IC. :bonk: My urine burns so badly it feels like acid, and then the pain from my urethra generates all around my gential area. I had a urinalyisis done and it came back negative. Has anyone ever heard of narcotics screwing up your bladder? And also has anyone with experience with PFD, can this cause this terrible burning? My Dad has read up PFD and insists the burning is becuse of the PFD. I'm lost, shoud I see another uro? Or start therapy for PFD? Any input would be greatly appreciated. :)
08-23-2005, 11:22 AM
I guess if it were me, I would get a 2nd opinion. I haven't heard of narcotics making a bladder worse. Maybe if you get a 2nd opinion, you can ask if your pain is IC or PFD...it'd be hard to say for sure until then, since they do share similar symptoms.
08-23-2005, 03:22 PM
I really think that is an excuse for the doctor to get you off your pain meds....of course this is my humble opinion.
I've never heard of this being the culprit.
A second opinion is in order and sure hope they can figure out what is wrong. I know you've had so much trouble with all this and I wish you well....... :grouphug:
08-24-2005, 04:50 AM
Did you have a diagnosis of IC before seeing this doctor? Did you have a biopsy?
I would see another Urologist to find out if you do have IC.
08-24-2005, 07:59 AM
I to agree with the others that most likely the doc is just trying to get out of prescribing naroctics to you. Alot of urologist do not like writting scripts for their patients. Now, I have never heard of naroctics causing more bladder pain for patients. I would get a 2nd opion from another dr not in the same practice with your current one. I hope you start feeling better soon.
08-24-2005, 12:10 PM
About the pain meds making the bladder worse. I do not think so, it was my son's experience that he went into complete remission for about 10 months ]while on HIGH doses of pain meds. So, I do not agree that pain meds make the bladder worse. When my son went into remission he was on msm instills, msm oral solution, and strong pain meds. He of course was watching his diet big time!
mother of ic son
again just had to chime in on that one....get another Urologist!
08-24-2005, 01:48 PM
Yes Ginny I had three uro diagnose me with IC and yes I also had a biopsy.
08-25-2005, 03:36 AM
Oh, yes, narcotics can make your IC a whole lot worse. For background, I couldn't tolerate morphine pills, Duragesic patches, and a ton of pain meds too numerous to mention. They burn the heck out of my bladder. Also, narcotics quit working after awhile and need to be increased.
Right now I am taking fast-acting fentanyl and having problems because it creates "highs and lows"; that is, right after I take it, I get some relief, but 2 hours later the pain spikes to an unusually high point--I believe that is my body wanting more of it, although it isn't time yet to take it. I have read here on the boards about other patients having similar experiences. There are other pain meds that keep the pain at more moderate levels. So I absolutely believe that "narcotics" can screw up the bladder" . . . not all our bladders tolerate the same medicines; we all have different reactions. The sensations and pain that I have in my bladder and urethral area are very similar to what the poster described--didn't have them before the narcotics, they came after starting them. I am convinced (and we know our bodies better than anyone) that the narcs are to blame. If you want to email me for more info, please do so.
08-25-2005, 04:36 PM
The burning can be from PFD but I would also check into estrogen. You may need localized estrogen. This really helped my burning to a certain degree.
I am on pain meds and if they were the culprit I think I would be in pain all the time and only after I went on them. Not the case with me. Although I was sensitive to vicodan and had to have it made without dyes and fillers and then I could tolerate it fine. So, you may want to review what type of pain meds you're taking. But in the ten years I have had IC I have never heard of anyone getting worse on pain meds. On the contrary, although of course we are all different as you can see from the above post as we all react in various ways.
08-26-2005, 03:41 AM
After thirty years with IC --- taking narcotic pain medications only as needed, definitely not full time, I feel I can safely say that narcotics have not made my bladder symptoms worse.
It does sound like it's time for an opinion from a different urologist. It's possible that at least a part of your pain is from PFD, but that doesn't mean you don't have IC. If you were diagnosed by hydrodistention and biopsy, it's pretty certain that you have it.
Powered by vBulletin® Version 4.2.0 Copyright © 2013 vBulletin Solutions, Inc. All rights reserved.